Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Topamax (Topiramate) Experiences

Posted by Bob on January 15, 2001, at 17:26:52

In reply to Re: Topamax (Topiramate) Experiences, posted by phillybob on January 15, 2001, at 15:46:50

> I shall assume that some of you out there are finding this information helpful or interesting so I shall continue forth.
> I have in the past couple of days finally increased my Topamax dosage to 200 mg/day (100mg in the morning and 100 mg in the evening). After contemplating leveling off or even reducing the dosage, due to mind-racing or even sub-hypomanic-type feelings (not, though, undepressed), I have decided to be patient and persistent.
> The most difficult side effect has been getting regular sleep, which may have more to do with my lack of personal schedule, due to not working right now. I tried to change the dosing time to all at one time (evening, then just morning), but am now most comfortable in the split dosages. I have moved up to the 200 mg daily relatively quickly, in a matter of 3 weeks, and the only side effect which seems to remain, of notice, is tingling fingers, toes and face (which I think vitamin B something can help). I do also have some lingering sinus type effects which I am comfortable now attributing to the Topamax. Dry mouth continues. One evening, I did seem to have sustained erection difficulty (I am certain, Topamax-related). I continue to drink much water (for fear of the dreaded kidney stone). No weight loss. While appetite seems to be suppressed at times, at other times, I seem to react the opposite (though I think this binge type eating is something that will stop as I adjust to the higher dosages of the medication). Regardless, the cognitive difficulties have all but dissipated and most other side effects (i.e. somnolence) seem to disappear upon a few day adjustment to each new dosage plateau.
> As far as feeling, I am feeling quite a bit better, due to feeling less depressed and more consistent. I am more focused and have more energy.
> I think it is too early to tell, but perhaps, as I begin to work again and get back on schedule, I might even, perchance, begin to enjoy (for real) some things (there have been some peeks) on a regular basis. I think it will be relatively easy for me, because I have always succeeded, more or less, in duping the world of my illness (thus have no "substantial" personal problem patterns to contend with ... but enough that continued personal therapy is quite warranted).
> I have been a fairly decent actor. I just disappear during the especially difficult major depressive episodes. My award-winning dysthymic and sub-hypomanic acting periods are enough to tide me over with others during the darker times.
> Now, I hope to really but only succeed with myself. Let's see. I'll keep posting.
> Let me wax philosophical here for a sec (if I haven't already) and hypothesize that I have been hyper-sensitive to all of the meds I've tried in the past due to their "switching" abilities as well as my expectations. This time I have been more patient and my expectations are probably more ... perhaps due to the medication itself ... reasonable. I don't know. It's kind of a jumble, what I'm trying to say. I'll post back next week with an update and more clarification on what I'm trying to say. Regards.


are you on topirimate, and topirimate alone?

what is your assessment of what your condition would be if you were on no drug whatsoever? for instance... if i were to taper off all meds, i would probably be in the hospital within two weeks, maybe sooner.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Bob thread:50878